MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATARACT PACK

MEDLINE INDUSTRIES INC.; CATARACT PACK
Catalog Number VAL011CTASA
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during the post-operative evaluation of a patient, after an unidentified procedure, blue fibers were found in the patient's eye that the facility feels are coming from the back table cover.The facility reported that the event has occurred with eight patients.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further patient, product, procedural, or retrieval details to the manufacturer.No sample has been received for evaluation.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.This is report six of eight.
 
Event or Problem Description
It was reported that during the post-operative evaluation of a patient, after an unidentified procedure, blue fibers were found in the patient's eye.

Common Device Name
CATARACT PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8218886
Report Number1423395-2018-00070
Device Sequence Number13870769
Product Code OJK
UDI-Device Identifier10889942021376
UDI-Public10889942021376
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVAL011CTASA
Device Lot Number18IBM853
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;